Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 287, NWS Little Rock, AR

December 10, 2021Clark County, Dallas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Dec 10, 2021, 9:37 PM CST for Clark County, Dallas County, Arkansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 10, 2021, 9:37 PM CST (03:37 UTC)
Expired
Dec 10, 2021, 10:17 PM CST
In force
40 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Clark County, AR, Dallas County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 9:40 PM CSTTSTM WND DMG1 Wnw Gurdon, ARTREES WERE BLOWN DOWN NORTHWEST OF GURDON.
Dec 10, 9:47 PM CSTTSTM WND DMG3 Se Curtis, ARPORTIONS OF THE ROOF OF A CHURCH WERE BLOWN OFF JUST OFF OF VADEN ROAD NEAR CURTIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 3:07 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted.

297 
WUUS54 KLZK 110337
SVRLZK
ARC019-039-110430-
/O.NEW.KLZK.SV.W.0287.211211T0337Z-211211T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
937 PM CST Fri Dec 10 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southern Clark County in southwestern Arkansas...
  Western Dallas County in southwestern Arkansas...

* Until 1030 PM CST.

* At 936 PM CST, a severe thunderstorm was located over Beirne, or 12
  miles northeast of Prescott, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gurdon...                         Sparkman...
  Whelen Springs...                 Beirne...
  Richwoods...                      Burtsell...
  Curtis...                         Pine Grove...
  Dalark...                         Griffithtown...
  Manning...                        Vaden...

This includes Interstate 30 between mile markers 53 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3383 9322 3383 9326 3384 9326 3384 9329
      3388 9331 3389 9330 3392 9333 3392 9334
      3394 9334 3393 9335 3395 9337 3415 9276
      3389 9263 3380 9318
TIME...MOT...LOC 0336Z 252DEG 44KT 3389 9321 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
2 follow-up statements
936 
WWUS54 KLZK 110353
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
953 PM CST Fri Dec 10 2021

ARC019-039-110430-
/O.CON.KLZK.SV.W.0287.000000T0000Z-211211T0430Z/
Clark AR-Dallas AR-
953 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHEASTERN CLARK AND NORTHWESTERN DALLAS COUNTIES...

At 952 PM CST, a severe thunderstorm was located 7 miles west of
Sparkman, or 12 miles southeast of Arkadelphia, moving east at 50
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sparkman...                       Richwoods...
Dalark...                         Griffithtown...
Manning...                        Curtis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3392 9313 3402 9315 3415 9276 3393 9265
      3386 9310
TIME...MOT...LOC 0352Z 252DEG 44KT 3395 9297 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
910 
WWUS54 KLZK 110417
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1017 PM CST Fri Dec 10 2021

ARC019-039-110426-
/O.CAN.KLZK.SV.W.0287.000000T0000Z-211211T0430Z/
Clark AR-Dallas AR-
1017 PM CST Fri Dec 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND
NORTHWESTERN DALLAS COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved into 
Grant County. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

&&

LAT...LON 3392 9313 3402 9315 3415 9276 3393 9265
      3386 9310
TIME...MOT...LOC 0413Z 252DEG 44KT 3404 9263 

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:29 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Dec 10, 5:29 PM CST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
529 PM CST Fri Dec 10 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Breezy SRLY winds will be seen this evening and overnight...with
scattered to numerous SHRA/TSRA convection becoming likely as time
goes on this evening. Some strong/SVR storms are possible with
this activity. The cold front will dive SE through the state
overnight...with convection decreasing behind this front. Expect
some breezy NW winds behind this front through much of Sat before
winds relax late in the TAF period.

&&

.PREV DISCUSSION...(ISSUED 259 PM CST Fri Dec 10 2021)

SHORT TERM...Tonight Through Sunday

Surface analysis shows a deepening surface low out in northeast
Kansas, with an attendant cold front extending into the southern
Rockies. Out in the warm sector, a dry line was moving into
northeast Oklahoma, with a wide, extensive swath of 60s and 70s
dewpoints ahead of it. There were also several weak boundaries
with the most prominent one located from southwest into western
Arkansas.

Satellite imagery shows extensive cloud cover, but we've had
enough sucker holes opening up as well as strong warm advection
to allow for temperatures warming well into the 70s to even lower
80s over portions of the area, and, not surprisingly, we've
already set or tied record daily highs at several locations with
long periods of record.

Parameters are coming together for showers/storms this afternoon
and into the overnight hours. Special 19Z sounding from LZK shows
CAPE value over 2700 j/kg, with a great deal of speed shear,
particularly in the low and mid levels. Still looking at a healthy
mid-level inversion around 800 mb, but this will likely erode a
bit, especially if we see more surface-based heating.

Bottom line is that we do have the proper setup for a few strong/
severe thunderstorms this afternoon and into the overnight hours.
While I don't think there will be widespread severe in our area,
I do think there will be two prime opportunities for severe
storms.

The initial round will be with discrete cells ahead of the front,
with large hail and damaging winds the primary threat, as well as
a few tornadoes. At this time looks like the highest tornado
threat would be from southwest into central and northeast Arkansas
through mid to late evening.

Frontal boundary will move into the area most likely after
midnight, with showers/storms along it. This would be more of a
damaging wind threat, especially as the low level jet kicks in by
mid to late evening.

Gradient around the front will be fairly tight, with gusty winds
ahead of and behind the boundary, especially in the higher terrain
of the Ouachitas and Ozarks, and over the Delta Region. Have
increased winds in these areas, because, as I've said before, the
models tend to underdo winds in the higher terrain in this kind of
setup.

Once the front clears the state early Saturday morning, colder air
will move in, as high pressure moves in on northwest flow aloft.

LONG TERM...Sunday Night Through Friday

Temperatures will begin to rebound beginning Sunday through early
next week while a deep trough develops to our west. We will again
be flirting with record highs by mid week for this time of year
with highs in the mid to upper 70s on Wednesday. Overnight will
remain mild as well with lows in the 50s to 60s.

As far as precipitation and chances of severe weather, they remain
minimal at this time. Better chances exist outside the forecast
cycle next weekend but leading up to the weekend we've got
increasing chances along and ahead of the next cold front Thursday
into Friday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Dec 10, 5:36 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
536 PM CST Fri Dec 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
536 PM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Thunderstorms chances will become likely throughout the evening
and into the overnight hours ahead of an approaching cold
front...which will push southeast through the state overnight.
Some severe thunderstorms will be possible...with damaging
winds...large hail...and a few tornadoes all possible with the
strongest storms. Locally heavy rainfall will also be
possible...which may lead to an isolated flash flood threat. The
threat for severe weather will decrease behind the front late
tonight into early Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Breezy northwest winds will be seen on Saturday behind the cold
front. Winds of 10 to 20 mph are expected...with some gusts over
30 mph possible. These breezy conditions will dissipate by late in
the afternoon on Saturday...with the threat for hazardous weather
becoming low.

.Spotter Information Statement...

Spotter activation is requested through this evening and
overnight for much of the southeast two-thirds of the area.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Dec 10, 8:40 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             CABOT                   34.97N  92.02W
12/10/2021  E1.00 INCH       LONOKE             AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100761

67
Special weather statement, Dec 10, 8:40 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
840 PM CST Fri Dec 10 2021

ARZ003-004-110330-
Marion AR-Boone AR-
840 PM CST Fri Dec 10 2021

...A strong thunderstorm will impact portions of northwestern Marion
and southern Boone Counties through 930 PM CST...

At 839 PM CST, Doppler radar was tracking a strong thunderstorm over
Capps, or near Harrison, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrison...                       Bull Shoals...
Yellville...                      Flippin...
Bergman...                        Lead Hill...
Pyatt...                          Olvey...
Myrtle...                         Lakeway...
Red Bank...                       Winington...
Clark Hill...                     Dodd City...
Capps...                          Willis...
Crawford...                       Ozark Isle...
Summit...                         Bellefonte...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for north central
Arkansas.

&&

LAT...LON 3622 9254 3612 9329 3631 9330 3632 9329
      3648 9268
TIME...MOT...LOC 0239Z 252DEG 39KT 3622 9320

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

46
Local storm report, Dec 10, 8:49 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             ARKADELPHIA             34.12N  93.07W
12/10/2021  E1.00 INCH       CLARK              AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK2100762

67
Local storm report, Dec 10, 9:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      CABOT                   34.97N  92.02W
12/10/2021                   LONOKE             AR   PUBLIC

            ROADS FLOODED IN CABOT.

&&

EVENT NUMBER LZK2100763

62
Local storm report, Dec 10, 9:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     CAULKSVILLE             35.30N  93.87W
12/10/2021  E60 MPH          LOGAN              AR   EMERGENCY MNGR

&&

EVENT NUMBER LZK2100764

67
Local storm report, Dec 10, 9:18 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     PARIS                   35.29N  93.72W
12/10/2021                   LOGAN              AR   TRAINED SPOTTER

            STORM SPOTTER ESTIMATED 60 MPH WINDS AND NOTED POWER
            OUTAGES IN THE CITY.

&&

EVENT NUMBER LZK2100765

CAVANAUGH

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:21 PM CSTTornado WarningLZKJackson24 min
Dec 10, 6:45 PM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Perry, Pulaski, Saline, White45 min
Dec 10, 6:53 PM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White52 min
Dec 10, 7:01 PM CSTTornado WarningLZKFaulkner, Lonoke, Pulaski, White29 min
Dec 10, 7:06 PM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Saline27 min
Dec 10, 7:19 PM CSTTornado WarningLZKCleburne, Independence, Jackson, White, Woodruff26 min
Dec 10, 7:26 PM CSTTornado WarningLZKLonoke, Prairie, Pulaski, White49 min
Dec 10, 7:29 PM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski, White46 min
Dec 10, 7:29 PM CSTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline17 min
Dec 10, 7:38 PM CSTTornado WarningLZKLonoke, Prairie, Pulaski, White37 min
Dec 10, 7:44 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski46 min
Dec 10, 7:47 PM CSTTornado WarningLZKIndependence, Jackson, White43 min
Dec 10, 7:49 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Hot Spring, Montgomery, Pike56 min
Dec 10, 8:02 PM CSTTornado WarningLZKJackson, White, Woodruff43 min
Dec 10, 8:12 PM CSTFlash Flood WarningLZKFaulkner, Garland, Lonoke, Perry, Pulaski, Saline and 2 more3 hr
Dec 10, 8:14 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White, Woodruff46 min
Dec 10, 8:29 PM CSTSevere Thunderstorm Warning Considerable damage threatLZKLonoke, Prairie, White, Woodruff46 min
Dec 10, 8:39 PM CSTSevere Thunderstorm WarningLZKJackson, Woodruff37 min
Dec 10, 8:40 PM CSTSpecial Weather StatementLZKBoone, Marion50 min
Dec 10, 8:43 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring, Saline47 min
Dec 10, 8:45 PM CSTSevere Thunderstorm WarningLZKClark, Pike45 min
Dec 10, 8:53 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Scott52 min
Dec 10, 9:13 PM CSTSevere Thunderstorm WarningLZKJackson, Woodruff47 min
Dec 10, 9:19 PM CSTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski, Saline41 min
Dec 10, 9:27 PM CSTSevere Thunderstorm Warning Considerable damage threatLZKConway, Johnson, Logan, Pope, Van Buren, Yell48 min
Dec 10, 9:53 PM CSTSpecial Weather StatementLZKLonoke, Prairie37 min
Dec 10, 10:02 PM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Searcy, Stone, Van Buren25 min
Dec 10, 10:06 PM CSTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Jefferson42 min
Dec 10, 10:17 PM CSTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie31 min
Dec 10, 11:07 PM CSTSpecial Weather StatementLZKMonroe53 min
Dec 10, 11:19 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson27 min
Dec 10, 11:42 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita48 min
Dec 10, 11:46 PM CSTSpecial Weather StatementLZKJefferson29 min
Dec 11, 12:17 AM CSTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Ouachita30 min
Dec 11, 12:46 AM CSTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln29 min
Dec 11, 1:05 AM CSTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Lincoln55 min
Dec 11, 1:41 AM CSTSpecial Weather StatementLZKArkansas19 min
Dec 11, 1:46 AM CSTSpecial Weather StatementLZKDrew44 min
Dec 11, 2:02 AM CSTSpecial Weather StatementLZKDesha43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.